Alert archive / Oklahoma / River Flood Warnings in 2017

River Flood Warning 56, NWS Norman, OK

October 4, 2017Pottawatomie County, Seminole County, Oklahoma

NWS Norman, OK issued this river flood warning at Oct 4, 2017, 9:58 PM CDT for Pottawatomie County, Seminole County, Oklahoma. It took effect at Oct 5, 2017, 1:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 4, 2017, 9:58 PM CDT (02:58 UTC)
In effect from
Oct 5, 2017, 1:00 AM CDT
Expired
Oct 5, 2017, 7:00 AM CDT
In force
6 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
Minor

Counties Pottawatomie County, OK, Seminole County, OK

The radar

The Norman radar (KTLX), 48 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little River (OK) near Tecumseh (TCMO2).

Action stage
9 ft
Minor stage
11 ft
Moderate stage
15 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07230500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at Oct 4, 5:09 PM CDT, 4 hours 49 minutes earlier.

Area forecast discussion, Oct 4, 5:09 PM CDT, 4 hours 49 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Norman OK
509 PM CDT Wed Oct 4 2017

.AVIATION...05/00Z TAF Issuance...
Rain and IFR to MVFR ceilings will continue to be the primary
aviation concerns across portions of the region through much of
the period. Heavy rainfall is expected to wane overnight across
central Oklahoma, with chances continuing and likely increasing
across northwestern Oklahoma through early Thursday morning.
Improvement in ceilings, to VFR may start to take hold by midday
tomorrow for several airfields.

Kurtz

&&

.PREV DISCUSSION... /issued 308 PM CDT Wed Oct 4 2017/

DISCUSSION...
Near term concerns are heavy rainfall amounts and flooding in a
band of convection oriented west-southwest to east-northeast
across the area. An anomalously moist environment (2.03"
precipitable water on 12z OUN sounding) is supporting very
efficient rainfall. Many locations roughly parallel but just north
of I-44 have received two to three inches of rain, with locally
higher amounts over five inches. The heaviest rain and flooding
potential should wane by early-mid evening as best ascent shifts
east, so the expiration time of the Flood Watch of 7pm should be
fine.

At least low chances of showers persist into tomorrow and tomorrow
night mainly across the north, but better chances are expected to
return late Friday and Friday night as potent shortwave trough
moves through. Strengthening winds aloft yielding 30-40 knots deep
layer shear and moderate instability may result in severe
thunderstorms with damaging wind and large hail primarily across
northwest Oklahoma late Friday. A cooler/drier pattern will follow
into next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  67  82  66  82 /  50  20  10  10
Hobart OK         70  83  68  84 /  60  30  10  10
Wichita Falls TX  67  85  67  86 /  30  10   0   0
Gage OK           67  78  67  84 /  50  50  40  30
Ponca City OK     68  80  69  84 /  40  50  30  20
Durant OK         67  84  65  85 /  20   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch until 7 PM CDT this evening for OKZ012-013-017>020-
     023>031-038-040-042.

TX...None.
&&

30/04
Hazardous weather outlook, Oct 4, 11:32 AM CDT, 10 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1132 AM CDT Wed Oct 4 2017

OKZ004>048-050>052-TXZ083>090-051645-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1132 AM CDT Wed Oct 4 2017

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...This Afternoon and Tonight...

.Heavy Rainfall...
Areas of heavy rainfall could lead to flooding and flash flooding
in some areas. A flood watch is in effect for portions of central
Oklahoma.

.Thunderstorms...
A few storms are possible this afternoon. No severe weather is
expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

.Thunderstorms...
A chance of thunderstorms will continue through Tuesday. The
greatest chance is Friday afternoon through early Saturday. Some
strong to severe thunderstorms could develop late Friday afternoon
and evening. There is a Slight Risk of severe storms across
portions of western and northern Oklahoma Friday. Large hail and
damaging wind gusts will be the main concerns.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Local storm report, Oct 4, 4:03 PM CDT, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
403 PM CDT WED OCT 4 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     FLASH FLOOD      5 ENE PIEDMONT          35.68N 97.67W
10/04/2017                   CANADIAN           OK   BROADCAST MEDIA

            WATER OVER THE ROAD. RELAYED BY KOCO TV.

&&

JP
Local storm report, Oct 4, 4:06 PM CDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
406 PM CDT WED OCT 04 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 PM     FLASH FLOOD      5 ENE PIEDMONT          35.68N 97.67W
10/04/2017                   OKLAHOMA           OK   BROADCAST MEDIA

            SEVERAL INCHES OF WATER OVER THE ROADWAY AT COUNTY LINE
            RD AND 192ND

&&

SC
Local storm report, Oct 4, 5:03 PM CDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
503 PM CDT WED OCT 4 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 PM     FLASH FLOOD      1 SSW NORMAN            35.20N 97.45W
10/04/2017                   CLEVELAND          OK   PUBLIC

            WATER OVER THE STREET AT COLLEGE AVE &
            LINDSAY ST.

&&

JP
Special weather statement, Oct 4, 9:57 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
957 PM CDT WED OCT 4 2017

OKZ035-037-050330-
Kiowa OK-Tillman OK-
957 PM CDT WED OCT 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR south central Kiowa and north
central Tillman Counties Until 1030 PM CDT...

AT 954 PM CDT, a strong thunderstorm was located near Snyder, moving
east at 5 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe weather is not expected and no warnings are anticipated at
this time.

&&

LAT...LON 3472 9883 3451 9883 3451 9882 3450 9882
      3453 9905 3467 9906
TIME...MOT...LOC 0254Z 251DEG 5KT 3461 9895

30

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 7:01 PM CDTAreal Flood AdvisoryOUNJackson3 hr
Oct 4, 7:03 PM CDTAreal Flood AdvisoryOUNPottawatomie3 hr
Oct 4, 7:47 PM CDTFlash Flood WarningOUNComanche, Kiowa3 hr
Oct 4, 9:57 PM CDTSpecial Weather StatementOUNTillman33 min
Oct 4, 10:08 PM CDTFlash Flood WarningOUNKiowa, Tillman3 hr
Oct 4, 10:37 PM CDTAreal Flood WarningOUNComanche, Jackson, Kiowa3 hr

Nearby

River Flood Warnings in Oklahoma, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.